Flood, Jones
- When
- May 13, 11:00 PM CST to May 14, 7:00 AM CST
- Where
- Jones forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 45.467, -99.183
Runoff from heavy rain resulted in minor flooding along the White River from south of Belvidere to Oacoma, affecting mainly agricultural land along the river. S.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
Runoff from heavy rain resulted in minor flooding along the White River from south of Belvidere to Oacoma, affecting mainly agricultural land along the river. The river rose over its banks and flooded U.S. Highway 83 south of Murdo for a short time. No property damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at May 13, 2:00 PM CST, 9 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 300 PM CDT FRI MAY 13 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT UPPER WAVE CURRENTLY OVER EASTERN ND WILL CONTINUE TO MOVE NORTHEAST TONIGHT...WHILE A SECOND WAVE DIVES SSE OUT OF CENTRAL CANADA INTO THE NORTHERN PLAINS. STILL LOOKS LIKE THERE WILL BE A CHANCE OF SHOWERS FOR THE NORTHEAST TONIGHT AND EARLY TOMORROW WITH THIS WAVE. PRECIP SHOULD BE MOSTLY RAIN...BUT THE POTENTIAL FOR SNOW DOES EXIST. A REINFORCING SHOT OF COOL AIR IS EXPECTED AS WELL...WITH THE COLD FRONT PUSHING SOUTHEAST ACROSS THE FORECAST AREA TONIGHT...MAINLY AFTER MIDNIGHT. WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH FROM THE NORHTWEST ACROSS MUCH OF THE AREA...POSSIBLY NEARING WIND ADVISORY CRITERIA IN THE EAST. HAVE LEFT HEADLINES OUT AT THIS TIME. HIGHS IN THE EAST WILL LIKELY ONLY BE IN THE UPPER 40S. HIGH PRESSURE FILLS IN AND SKIES CLEAR OUT SATURDAY NIGHT RESULTING IN GOOD RADIATIONAL COOLING ENVIRONMENT. WITH 850 MB TEMPS FROM -3 TO +2C BY 06Z SUNDAY...THINK THAT MANY AREAS WILL SEE LOWS IN THE 20S ON SUNDAY MORNING. THIS MAY BE CLOSE TO RECORD LOWS...WHICH OF COURSE MOS GUIDANCE WOULD HAVE A HARD TIME SEEING. THUS...AM BELOW MOS CONSIDERABLY FOR SUNDAY MORNING LOWS. HIGH SHIFTS EAST ON SUNDAY AND SUNDAY NIGHT...WITH TEMPERATURES REBOUNDING INTO THE UPPER 50S AND 60S FOR SUNDAY. UPPER RIDGE AXIS MOVES EAST ACROSS THE NORTHERN PLAINS ON MONDAY. SOUTHEASTERLY WINDS INCREASE MONDAY AND MONDAY NIGHT AS LEE SIDE TROUGH DEEPENS AND BEGINS TO MOVE EAST. A LOW LEVEL THETA-E RIDGE WILL EXIST IN THE WEST MONDAY NIGHT...WITH LOW LEVEL JET AND BROAD SCALE ISENTROPIC LIFTING OCCURING ACROSS THE FORECAST AREA AS WELL. POTENTIAL FOR LATE NIGHT SHOWERS OR THUNDERSTORMS EXISTS IN THE WEST MONDAY NIGHT...BUT KEPT IT OUT FOR NOW. .LONG TERM...TUESDAY THROUGH FRIDAY EXTENDED PERIOD STARTS OFF WITH AN UPPER RIDGE OVER THE EASTERN PLAINS. THIS TROUGH TRACKS EAST ON TUESDAY AHEAD OF A SHORTWAVE EJECTING FROM IDAHO TO THE FAR NORTHERN PLAINS. A SURFACE FRONT ASSOCIATED WITH THIS SYSTEM WILL BE APPROACHING THE REGION FROM THE WEST EARLY TUESDAY...AND LOOKS TO PUSH ACROSS THE CWA TUESDAY AFTERNOON AND TUESDAY NIGHT. FOR THIS REASON...HAVE BROUGHT THE PRECIPITATION CHANCE BACK INTO THE TUESDAY DAY PERIOD...AND REMOVED IT FOR WEDNESDAY WHEN IT LOOKS LIKE THE FRONT WILL BE PUSHING WELL EAST OF THE CWA. STUCK WITH THE MENTION OF THUNDER AS GFS SHOWING SOME INSTABILITY WITH FRONTAL PASSAGE. AN UPPER RIDGE BUILDS OVER THE PLAINS WEDNESDAY NIGHT...THEN GETS DAMPENED SOME ON THURSDAY AS A TROUGH BEGINS TO DIG DOWN OVER THE PACIFIC NORTHWEST. ANOTHER SURFACE FRONT PUSHES ACROSS THE NORTHERN PLAINS ON THURSDAY...BUT WITH THE UPPER RIDGING STILL DOMINANT...DO NOT EXPECT ANY PRECIPITATION. FRIDAY IS THE TRICKY DAY OF THE PERIOD AS THE UPPER TROUGH TO THE WEST BEGINS TO MOVES EASTWARD...REACHING THE ROCKIES BY EVENING. THE FRONTAL BOUNDARY SLOWS UP AND ONLY MOVES AS FAR EAST AS MINNESOTA AND IOWA. THE SOUTHERN PORTION OF THIS BOUNDARY INTENSIFIES OVER THE CENTRAL PLAINS AS THE UPPER WAVE APPROACHES AND MAY BRING SOME PRECIPITATION AS FAR NORTH AS THE CWA. FEELING RIGHT NOW IS THAT THIS WOULD NOT HAPPEN UNTIL VERY LATE...SO HAVE OPTED TO LEAVE IT OUT FOR NOW. TEMPERATURES WILL BE BACK TO NEAR OR ABOVE NORMAL THROUGHOUT THE EXTENDED PERIOD AS H85 TEMPS GENERALLY REMAIN IN THE TEENS. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE MN...NONE && KNUTSVIG/PARKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 533 AM CDT FRI MAY 13 2005 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-141031- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 533 AM CDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MOHR
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449326, 5449327.